• Previous Article
    Infinitely many solutions for generalized quasilinear Schrödinger equations with sign-changing potential
  • CPAA Home
  • This Issue
  • Next Article
    Unilateral global interval bifurcation for Kirchhoff type problems and its applications
January  2018, 17(1): 39-52. doi: 10.3934/cpaa.2018003

A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition

1. 

Institute of Mathematics "Simion Stoilow" of the Romanian Academy, P.O. Box 1-764,014700 Bucharest, Romania, Department of Mathematics, University of Craiova, Street A.I. Cuza 13,200585 Craiova, Romania

2. 

School of Mathematics, Iran University of Science and Technology, Narmak, Tehran, Iran

* Corresponding author: Somayeh Saiedinezhad

Received  August 2016 Revised  July 2017 Published  September 2017

We are concerned with the study of the following nonlinear eigenvalue problem with Robin boundary condition
$\begin{cases} -{\rm div}\,(a(x,\nabla u))=λ b(x,u)&\mbox{in} \ Ω\\\dfrac{\partial A}{\partial n}+β(x) c(x,u)=0&\mbox{on}\\partialΩ.\end{cases}$
The abstract setting involves Sobolev spaces with variable exponent. The main result of the present paper establishes a sufficient condition for the existence of an unbounded sequence of eigenvalues. Our arguments strongly rely on the Lusternik-Schnirelmann principle. Finally, we focus to the following particular case, which is a $p(x)$-Laplacian problem with several variable exponents:
$\begin{cases} -{\rm div}\,(a_0(x) |\nabla u|^{p(x)-2}\nabla u)=λ b_0(x)|u|^{q(x)-2}u&\mbox{in} \ Ω\\|\nabla u|^{p(x)-2}\dfrac{\partial u}{\partial n}+β(x)|u|^{r(x)-2} u=0&\mbox{on}\\partialΩ.\end{cases}$
Combining variational arguments, we establish several properties of the eigenvalues family of this nonhomogeneous Robin problem.
Citation: VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003
References:
[1]

R. AgarwalM. B. Ghaemi and S. Saiedinezhad, The existence of weak solution for degenerate $ \sum {{\Delta _{{p_i}(x)}}} $-equation, J. Comput. Anal. Appl., 13 (2011), 629-641. Google Scholar

[2]

C. Alves and Marco A. S. Souto, Existence of solutions for a class of problems in $ {\mathbb R}^N $ involving the p(x)-Laplacian, in Contributions to nonlinear analysis, Birkhäuser Basel, (2005), 17-32. doi: 10.1007/3-7643-7401-2_2. Google Scholar

[3]

R. Aronson, Boundary conditions for diffusion of light, J. Opt. Soc. Am. A, 12 (1995), 2532-2539. Google Scholar

[4]

F. Browder, On the eigenfunctions and eigenvalues of the general linear elliptic differential operator, Proc. Nat. Acad. Sci. USA, 39 (1953), 433-439. Google Scholar

[5]

F. Browder, Lusternik-Schnirelmann category and nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 644-648. doi: 10.1090/S0002-9904-1965-11378-7. Google Scholar

[6]

F. Browder, Variational methods for nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 176-183. doi: 10.1090/S0002-9904-1965-11275-7. Google Scholar

[7]

F. Browder, Existence theorems for nonlinear partial differential equations, 1970 Global Analysis (Proc. Sympos. Pure Math., Vol. XVI, Berkeley, Calif., 1968), pp. 1-60, Amer. Math. Soc., Providence, R. I. Google Scholar

[8]

S.-G. Deng, Eigenvalues of the $ p (x) $-Laplacian Steklov problem, J. Math. Anal. Appl., 339 (2008), 925-937. doi: 10.1016/j.jmaa.2007.07.028. Google Scholar

[9]

X. Fan, Remarks on eigenvalue problems involving the $ p (x) $-Laplacian, J. Math. Anal. Appl., 352 (2009), 85-98. doi: 10.1016/j.jmaa.2008.05.086. Google Scholar

[10]

X. FanQ. Zhang and D. Zhao, Eigenvalues of $ p (x) $-Laplacian Dirichlet problem, J. Math. Anal. Appl., 302 (2005), 306-317. doi: 10.1016/j.jmaa.2003.11.020. Google Scholar

[11]

R. FilippucciP. Pucci and V.D. Rădulescu, Existence and non-existence results for quasilinear elliptic exterior problems with nonlinear boundary conditions, Communications in Partial Differential Equations, 33 (2008), 706-717. doi: 10.1080/03605300701518208. Google Scholar

[12]

Y. Fu and Y. Shan, On the removability of isolated singular points for elliptic equations involving variable exponent, Adv. Nonlinear Anal., 5 (2016), 121-132. doi: 10.1515/anona-2015-0055. Google Scholar

[13]

O. Kovacik and J. Rakosnik, On spaces $ L^{p (x)} $ and $ W^{k, p (x)} $, Czechoslovak Mathematical Journal, 41 (1991), 592-618. Google Scholar

[14]

A. Le, Eigenvalue problems for the $ p $-Laplacian, Nonlinear Analysis: Theory, Methods & Applications, 64 (2006), 1057-1099. doi: 10.1016/j.na.2005.05.056. Google Scholar

[15]

L. A. Lusternik and L. G. Schnirelmann, Topological Methods in Variational Problems, Trudy Inst. Mat. Mech. Moscow State Univ. (1930), 1-68.Google Scholar

[16]

M. Mihailescu and V. Răadulescu, A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 462 (2006), 2625-2641. doi: 10.1098/rspa.2005.1633. Google Scholar

[17]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York, 1992. Google Scholar

[18]

V. Răadulescu, Nonlinear elliptic equations with variable exponent: old and new, Nonlinear Anal., 121 (2015), 336-369. doi: 10.1016/j.na.2014.11.007. Google Scholar

[19]

V. Răadulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis Group, Boca Raton FL, 2015. doi: 10.1201/b18601. Google Scholar

[20]

D. Repovš, Stationary waves of Schrödinger-type equations with variable exponent, Anal. Appl. (Singap.), 13 (2015), 645-661. doi: 10.1142/S0219530514500420. Google Scholar

[21]

M. Ruzicka, Electrorheological Fluids: Modeling and Mathematical Theory, Springer Science & Business Media, New York, 2000. Google Scholar

[22]

S. Samko, On a progress in the theory of Lebesgue spaces with variable exponent: maximal and singular operators, Integral Transforms and Special Functions, 16 (2005), 461-482. doi: 10.1080/10652460412331320322. Google Scholar

[23]

O. Scherzer (Ed. ), Handbook of Mathematical Methods in Imaging, Springer, Berlin, 2011.Google Scholar

[24]

J. Simon, Régularité de la solution d'une équation non linéaire dans $ {\mathbb R}^N $, Journées d'Analyse Non Linéaire (Proc. Conf., Besan¸con, 1977), pp. 205-227, Lecture Notes in Math., 665, Springer, Berlin, 1978.Google Scholar

[25]

Z. Yücedag, Solutions of nonlinear problems involving $ p(x) $-Laplacian operator, Adv. Nonlinear Anal., 4 (2015), 285-293. doi: 10.1515/anona-2015-0044. Google Scholar

[26]

E. Zeidler, Nonlinear Functional Analysis and Its Applications, Ⅲ. Variational Methods and Optimization, Springer Science & Business Media, New York, 2013. doi: 10.1007/978-1-4612-5020-3. Google Scholar

[27]

E. Zeidler, The Lusternik-Schnirelmann theory for indefinite and not necessarily odd nonlinear operators and its applications, Nonlinear Analysis: Theory, Methods & Applications, 4 (1980), 451-489. doi: 10.1016/0362-546X(80)90085-1. Google Scholar

[28]

Q. Zhang, Existence of solutions for $ p (x) $-Laplacian equations with singular coefficients in $ {\mathbb R}^N $, J. Math. Anal. Appl., 348 (2008), 38-50. doi: 10.1016/j.jmaa.2008.06.026. Google Scholar

show all references

References:
[1]

R. AgarwalM. B. Ghaemi and S. Saiedinezhad, The existence of weak solution for degenerate $ \sum {{\Delta _{{p_i}(x)}}} $-equation, J. Comput. Anal. Appl., 13 (2011), 629-641. Google Scholar

[2]

C. Alves and Marco A. S. Souto, Existence of solutions for a class of problems in $ {\mathbb R}^N $ involving the p(x)-Laplacian, in Contributions to nonlinear analysis, Birkhäuser Basel, (2005), 17-32. doi: 10.1007/3-7643-7401-2_2. Google Scholar

[3]

R. Aronson, Boundary conditions for diffusion of light, J. Opt. Soc. Am. A, 12 (1995), 2532-2539. Google Scholar

[4]

F. Browder, On the eigenfunctions and eigenvalues of the general linear elliptic differential operator, Proc. Nat. Acad. Sci. USA, 39 (1953), 433-439. Google Scholar

[5]

F. Browder, Lusternik-Schnirelmann category and nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 644-648. doi: 10.1090/S0002-9904-1965-11378-7. Google Scholar

[6]

F. Browder, Variational methods for nonlinear elliptic eigenvalue problems, Bull. Amer. Math. Soc., 71 (1965), 176-183. doi: 10.1090/S0002-9904-1965-11275-7. Google Scholar

[7]

F. Browder, Existence theorems for nonlinear partial differential equations, 1970 Global Analysis (Proc. Sympos. Pure Math., Vol. XVI, Berkeley, Calif., 1968), pp. 1-60, Amer. Math. Soc., Providence, R. I. Google Scholar

[8]

S.-G. Deng, Eigenvalues of the $ p (x) $-Laplacian Steklov problem, J. Math. Anal. Appl., 339 (2008), 925-937. doi: 10.1016/j.jmaa.2007.07.028. Google Scholar

[9]

X. Fan, Remarks on eigenvalue problems involving the $ p (x) $-Laplacian, J. Math. Anal. Appl., 352 (2009), 85-98. doi: 10.1016/j.jmaa.2008.05.086. Google Scholar

[10]

X. FanQ. Zhang and D. Zhao, Eigenvalues of $ p (x) $-Laplacian Dirichlet problem, J. Math. Anal. Appl., 302 (2005), 306-317. doi: 10.1016/j.jmaa.2003.11.020. Google Scholar

[11]

R. FilippucciP. Pucci and V.D. Rădulescu, Existence and non-existence results for quasilinear elliptic exterior problems with nonlinear boundary conditions, Communications in Partial Differential Equations, 33 (2008), 706-717. doi: 10.1080/03605300701518208. Google Scholar

[12]

Y. Fu and Y. Shan, On the removability of isolated singular points for elliptic equations involving variable exponent, Adv. Nonlinear Anal., 5 (2016), 121-132. doi: 10.1515/anona-2015-0055. Google Scholar

[13]

O. Kovacik and J. Rakosnik, On spaces $ L^{p (x)} $ and $ W^{k, p (x)} $, Czechoslovak Mathematical Journal, 41 (1991), 592-618. Google Scholar

[14]

A. Le, Eigenvalue problems for the $ p $-Laplacian, Nonlinear Analysis: Theory, Methods & Applications, 64 (2006), 1057-1099. doi: 10.1016/j.na.2005.05.056. Google Scholar

[15]

L. A. Lusternik and L. G. Schnirelmann, Topological Methods in Variational Problems, Trudy Inst. Mat. Mech. Moscow State Univ. (1930), 1-68.Google Scholar

[16]

M. Mihailescu and V. Răadulescu, A multiplicity result for a nonlinear degenerate problem arising in the theory of electrorheological fluids, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 462 (2006), 2625-2641. doi: 10.1098/rspa.2005.1633. Google Scholar

[17]

C. V. Pao, Nonlinear Parabolic and Elliptic Equations, Plenum Press, New York, 1992. Google Scholar

[18]

V. Răadulescu, Nonlinear elliptic equations with variable exponent: old and new, Nonlinear Anal., 121 (2015), 336-369. doi: 10.1016/j.na.2014.11.007. Google Scholar

[19]

V. Răadulescu and D. Repovš, Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, CRC Press, Taylor & Francis Group, Boca Raton FL, 2015. doi: 10.1201/b18601. Google Scholar

[20]

D. Repovš, Stationary waves of Schrödinger-type equations with variable exponent, Anal. Appl. (Singap.), 13 (2015), 645-661. doi: 10.1142/S0219530514500420. Google Scholar

[21]

M. Ruzicka, Electrorheological Fluids: Modeling and Mathematical Theory, Springer Science & Business Media, New York, 2000. Google Scholar

[22]

S. Samko, On a progress in the theory of Lebesgue spaces with variable exponent: maximal and singular operators, Integral Transforms and Special Functions, 16 (2005), 461-482. doi: 10.1080/10652460412331320322. Google Scholar

[23]

O. Scherzer (Ed. ), Handbook of Mathematical Methods in Imaging, Springer, Berlin, 2011.Google Scholar

[24]

J. Simon, Régularité de la solution d'une équation non linéaire dans $ {\mathbb R}^N $, Journées d'Analyse Non Linéaire (Proc. Conf., Besan¸con, 1977), pp. 205-227, Lecture Notes in Math., 665, Springer, Berlin, 1978.Google Scholar

[25]

Z. Yücedag, Solutions of nonlinear problems involving $ p(x) $-Laplacian operator, Adv. Nonlinear Anal., 4 (2015), 285-293. doi: 10.1515/anona-2015-0044. Google Scholar

[26]

E. Zeidler, Nonlinear Functional Analysis and Its Applications, Ⅲ. Variational Methods and Optimization, Springer Science & Business Media, New York, 2013. doi: 10.1007/978-1-4612-5020-3. Google Scholar

[27]

E. Zeidler, The Lusternik-Schnirelmann theory for indefinite and not necessarily odd nonlinear operators and its applications, Nonlinear Analysis: Theory, Methods & Applications, 4 (1980), 451-489. doi: 10.1016/0362-546X(80)90085-1. Google Scholar

[28]

Q. Zhang, Existence of solutions for $ p (x) $-Laplacian equations with singular coefficients in $ {\mathbb R}^N $, J. Math. Anal. Appl., 348 (2008), 38-50. doi: 10.1016/j.jmaa.2008.06.026. Google Scholar

[1]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[2]

Giuseppina Barletta, Roberto Livrea, Nikolaos S. Papageorgiou. A nonlinear eigenvalue problem for the periodic scalar $p$-Laplacian. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1075-1086. doi: 10.3934/cpaa.2014.13.1075

[3]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[4]

Julián Fernández Bonder, Leandro M. Del Pezzo. An optimization problem for the first eigenvalue of the $p-$Laplacian plus a potential. Communications on Pure & Applied Analysis, 2006, 5 (4) : 675-690. doi: 10.3934/cpaa.2006.5.675

[5]

Futoshi Takahashi. An eigenvalue problem related to blowing-up solutions for a semilinear elliptic equation with the critical Sobolev exponent. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 907-922. doi: 10.3934/dcdss.2011.4.907

[6]

Bernd Kawohl, Jiří Horák. On the geometry of the p-Laplacian operator. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 799-813. doi: 10.3934/dcdss.2017040

[7]

M. Nakamura, Tohru Ozawa. The Cauchy problem for nonlinear wave equations in the Sobolev space of critical order. Discrete & Continuous Dynamical Systems - A, 1999, 5 (1) : 215-231. doi: 10.3934/dcds.1999.5.215

[8]

V. V. Motreanu. Uniqueness results for a Dirichlet problem with variable exponent. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1399-1410. doi: 10.3934/cpaa.2010.9.1399

[9]

Ángel Arroyo, Joonas Heino, Mikko Parviainen. Tug-of-war games with varying probabilities and the normalized p(x)-laplacian. Communications on Pure & Applied Analysis, 2017, 16 (3) : 915-944. doi: 10.3934/cpaa.2017044

[10]

Masahiro Ikeda, Takahisa Inui, Mamoru Okamoto, Yuta Wakasugi. $ L^p $-$ L^q $ estimates for the damped wave equation and the critical exponent for the nonlinear problem with slowly decaying data. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1967-2008. doi: 10.3934/cpaa.2019090

[11]

Bin Guo, Wenjie Gao. Finite-time blow-up and extinction rates of solutions to an initial Neumann problem involving the $p(x,t)-Laplace$ operator and a non-local term. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 715-730. doi: 10.3934/dcds.2016.36.715

[12]

Kanishka Perera, Andrzej Szulkin. p-Laplacian problems where the nonlinearity crosses an eigenvalue. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 743-753. doi: 10.3934/dcds.2005.13.743

[13]

V. V. Motreanu. Multiplicity of solutions for variable exponent Dirichlet problem with concave term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 845-855. doi: 10.3934/dcdss.2012.5.845

[14]

Gabriele Bonanno, Giuseppina D'Aguì, Angela Sciammetta. One-dimensional nonlinear boundary value problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (2) : 179-191. doi: 10.3934/dcdss.2018011

[15]

Xing-Bin Pan. An eigenvalue variation problem of magnetic Schrödinger operator in three dimensions. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 933-978. doi: 10.3934/dcds.2009.24.933

[16]

Goro Akagi, Kei Matsuura. Well-posedness and large-time behaviors of solutions for a parabolic equation involving $p(x)$-Laplacian. Conference Publications, 2011, 2011 (Special) : 22-31. doi: 10.3934/proc.2011.2011.22

[17]

Xudong Shang, Jihui Zhang, Yang Yang. Positive solutions of nonhomogeneous fractional Laplacian problem with critical exponent. Communications on Pure & Applied Analysis, 2014, 13 (2) : 567-584. doi: 10.3934/cpaa.2014.13.567

[18]

Francesca Colasuonno, Benedetta Noris. A p-Laplacian supercritical Neumann problem. Discrete & Continuous Dynamical Systems - A, 2017, 37 (6) : 3025-3057. doi: 10.3934/dcds.2017130

[19]

Po-Chun Huang, Shin-Hwa Wang, Tzung-Shin Yeh. Classification of bifurcation diagrams of a $P$-Laplacian nonpositone problem. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2297-2318. doi: 10.3934/cpaa.2013.12.2297

[20]

Francesca Colasuonno, Fausto Ferrari. The Soap Bubble Theorem and a $ p $-Laplacian overdetermined problem. Communications on Pure & Applied Analysis, 2020, 19 (2) : 983-1000. doi: 10.3934/cpaa.2020045

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (36)
  • HTML views (59)
  • Cited by (0)

[Back to Top]